Jump to content
j1975

Hi, J1975 is about to begin tapering off Effexor XR 150 mg after 10+ years

Recommended Posts

j1975

Hi everyone, I have been researching the internet for a few days trying to learn about withdrawal from 10+ years being on Effexor XR 150 mg. I have been thinking about going off Effexor since April 2011 when I made drastic life changes in my diet. I have become accustomed to my newer nutritional lifestyle for the last 90 days and have lost 15+ lbs. I plan to lose 50 lbs by April 2012. I have an appointment with my doctor on 8/8/11, this coming Monday. I want to discuss getting off Effexor and several of my other prescriptions that I have taken for the last 5 to 10+ years. I think I can be successful and this site seems like a good place for support! I am exercising more and plan to walk or swim MORE as I step into this tapering off experience.

Share this post


Link to post
Baxter

Hi J1975. Welcome to Surviving.

 

Take a look at the Tapering forum to get an idea of what we recommend for getting off psych drugs. Slow, small increments seems to work better and cause fewer problems for people.

Share this post


Link to post
Altostrata

Hello, J. Thanks for the vote of confidence.

 

You've probably seen the topic Tips for tapering off Effexor and Effexor XR (venlafaxine)

 

The good news about Effexor XR is that you can open up the capsules and control your taper by counting out the granules.

 

There's a video in that topic that explains how to do this.

 

We recommend a 10% reduction to start, a very cautious step, because Effexor withdrawal can be difficult.

 

What dosage are you on?

Share this post


Link to post
Ucfgemini

Hey! That's awesome!!! It will be a month free for me on Saturday. I have also been on meds for over ten years, close to 15 actually. I started seeing a therapist and going to acupuncture prior to beginning my 2 or 3 month taper. I'm hoping it will all pay off and I will have success with the discontinuation. It's scary reading some of the experiences of other people but I have my fingers crossed. Best of luck to you.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×